Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 11, 2007, 1:40 PM CDT for Jackson County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 1:40 PM CDT (18:40 UTC)
- Expired
- Apr 11, 2007, 2:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Jackson County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -469 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 111841 SVRTAE FLC063-111915- /O.NEW.KTAE.SV.W.0024.070411T1840Z-070411T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 140 PM CDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA THIS INCLUDES THE TOWN OF GRACEVILLE... * UNTIL 215 PM CDT * AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF GRACEVILLE...OR ABOUT 6 MILES NORTH OF CHIPLEY...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRACEVILLE BY 145 PM CDT... BROWNTOWN BY 150 PM CDT... CAMPBELLTON BY 155 PM CDT... RAMBO BY 200 PM CDT... IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3100 8551 3083 8560 3096 8527 3100 8536 $$ 38-GODSEY
1 follow-up statement
000
WWUS52 KTAE 111901
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT WED APR 11 2007
FLC063-111915-
/O.CON.KTAE.SV.W.0024.000000T0000Z-070411T1915Z/
JACKSON FL-
200 PM CDT WED APR 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHWESTERN JACKSON COUNTY...
AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JACOBS...OR ABOUT 11 MILES SOUTHWEST OF COTTONWOOD...
MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF MALONE BY 215 PM CDT...
IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3102 8539 3084 8549 3084 8536 3098 8511
3100 8536
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:22 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 11, 9:22 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 AM EDT WED APR 11 2007
.SYNOPSIS...SURFACE ANALYSIS THIS MORNING SHOWS A COLD FRONT
STRETCHING SOUTHWESTWARD FROM FROM SERN ARKANSAS THROUGH NW
LOUISIANA AND THEN WESTWARD INTO CENTRAL TEXAS. WARM FRONT EXTENDS
SOUTHEASTWARD FROM ARKANSAS THROUGH THE WESTERN PANHANDLE TO JUST
SOUTH OF APALACHICOLA AND BEYOND. EXPECT THE WARM FRONT TO LIFT
NORTHWARD ACROSS THE AREA TODAY WITH THE COLD FRONT SWEEPING
THROUGH THE REGION LATER TONIGHT. MODIFIED SOUNDING FROM THIS
MORNING SHOWS MODERATE INSTABILITY WITH CAPE VALUES EXCEEDING 1500
J/KG. ALTHOUGH MOST OF THE FORCING APPEARS TO REMAIN TO THE NORTH
SOME ISOLATED STRONG TO SEVERE TSTMS ARE POSSIBLE LATER THIS
AFTERNOON OUT AHEAD OF THE COLD FRONT...MAINLY OVER THE NORTHERN
PORTION OF THE AREA.
&&
.AVIATION...THERE IS AN EXTENSIVE DECK OF LOW STRATUS OVER MUCH OF
THE SOUTHEAST THIS MORNING...NORTH OF AN APPROACHING WARM FRONT.
MOST OF THE CEILINGS ARE IFR-LIFR...BUT THERE ARE SOME MVFR CEILINGS
IN A FEW SPOTS. THE 12 UTC KTAE SOUNDING SHOWS NEAR SATURATED
CONDITIONS FROM THE SURFACE TO 900 MB (ABOUT 3K FT)...SO OUR SURFACE
TEMPERATURES WILL PROBABLY HAVE TO GET INTO THE MID 70S TO BREAK OUT
OF THESE CLOUDS AND TAP INTO THE DRY AIR ALOFT. THIS WILL LIKELY
HAPPEN LATE THIS MORNING AND EARLY AFTERNOON AS THE WARM FRONT MOVES
FATHER NORTH AND THE SURFACE WINDS VEER FROM ESE TO S AROUND 10 KT.
WE EXPECT PREVAILING VFR CEILINGS LATER THIS AFTERNOON...WITH SOME
AREAS OF MVFR CEILINGS. THE BEST CHANCE FOR RAIN WILL BE LATE THIS
AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE WEST. WE THINK
MOST OF THE RAIN WILL OCCUR ALONG AND WEST OF A LINE FROM KABY TO
KDHN...AND THAT THE NARROW BAND OF SCATTERED SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL GRADUALLY WEAKEN BY THE
TIME IT MOVES EAST OF THE AL-GA STATE LINE EARLY THIS EVENING. SMALL
HAIL AND WIND GUSTS TO 40 KT WILL BE POSSIBLE IN SOME OF THESE
STORMS...WITH A STORM OR TWO PERHAPS EVEN BECOMING BRIEFLY SEVERE.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GMZ...NONE.
&&
AVIATION...FOURNIER
SYNOPSIS...GIBBSHazardous weather outlook, Apr 11, 9:19 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1019 AM EDT WED APR 11 2007 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-121430- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1019 AM EDT WED APR 11 2007 /919 AM CDT WED APR 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL APPROACH THE REGION FROM THE WEST THIS AFTERNOON...WITH A NARROW BAND OF SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AHEAD OF THIS FRONT. DAYTIME HEATING AND INCREASING LOW LEVEL MOISTURE WILL HELP DESTABILIZE THE ATMOSPHERE THIS AFTERNOON AS A WARM FRONT MOVES NORTH ACROSS THE REGION. THIS INCREASED INSTABILITY WILL HELP GENERATE SOME FAIRLY STRONG THUNDERSTORMS UPDRAFTS...AND THE INCREASING WIND SPEEDS WITH HEIGHT WILL HELP THESE UPDRAFTS ROTATE...ENHANCING THE THREAT FOR SEVERE STORMS. THE MAIN SEVERE WEATHER THREAT FOR OUR AREA BE ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS AFTERNOON...ESPECIALLY AFTER 1 PM CDT (2 PM EDT). PENNY SIZE HAIL OR GREATER AND WIND GUSTS NEAR 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. THERE IS SOME QUESTION AS TO WHETHER THIS LINE OF STORMS WILL EXTEND SOUTH INTO FLORIDA...AND HOW FAR EAST THE STORMS WILL REACH BEFORE WEAKENING AFTER SUNSET. STILL...A FEW STORMS COULD BE STRONG TO SEVERE IN THE FLORIDA PANHANDLE AND BIG BEND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A RIDGE OF HIGH PRESSURE WILL BRING FAIR AND WARM CONDITIONS TO THE AREA ON THURSDAY AND FRIDAY...BEFORE THE NEXT COLD FRONT APPROACHES THE REGION BY SATURDAY AFTERNOON. THIS SYSTEM WILL LIKELY PRODUCE ANOTHER ROUND OF SHOWERS AND STORMS ACROSS THE AREA...BEFORE MUCH COOLER AND DRIER AIR TAKES ITS PLACE FOR THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON FOR SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. FOURNIER
In the hours before
Special weather statement, Apr 11, 1:13 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 213 PM EDT WED APR 11 2007 FLZ009-111900- HOLMES- 113 PM CDT WED APR 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 200 PM CDT AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF BONIFAY...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE NEAR... BONIFAY BY 120 PM CDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Apr 11, 1:35 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT WED APR 11 2007 FLZ011-111930- JACKSON- 135 PM CDT WED APR 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 230 PM CDT AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BONIFAY...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Apr 11, 1:37 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 237 PM EDT WED APR 11 2007 FLZ012-111930- BAY- 137 PM CDT WED APR 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 230 PM CDT AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF LOWER GRAND LAGOON...OR 15 MILES WEST OF PANAMA CITY...MOVING NORTHEAST AT 25 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:18 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Apr 11, 2:18 PM CDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 30 hr |
| Apr 11, 2:50 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.